Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2016, 3:46 PM CDT for Hardeman County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 12, 2016, 4:11 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hardeman County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WUUS54 KMEG 122046 SVRMEG TNC069-122130- /O.NEW.KMEG.SV.W.0102.160612T2046Z-160612T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 346 PM CDT SUN JUN 12 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HARDEMAN COUNTY IN WEST TENNESSEE... * UNTIL 430 PM CDT * AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF LAGRANGE...OR 9 MILES SOUTHWEST OF BOLIVAR...MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... BOLIVAR...WHITEVILLE...GRAND JUNCTION...HICKORY VALLEY... SAULSBURY...MIDDLEBURG AND VAN BUREN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3502 8906 3500 8920 3529 8916 3521 8890 TIME...MOT...LOC 2046Z 207DEG 18KT 3515 8911 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
690
WWUS54 KMEG 122111
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT SUN JUN 12 2016
TNC069-122120-
/O.CAN.KMEG.SV.W.0102.000000T0000Z-160612T2130Z/
HARDEMAN TN-
411 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARDEMAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3502 8906 3500 8920 3529 8916 3521 8890
TIME...MOT...LOC 2109Z 207DEG 18KT 3525 8905
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 259 PM CDT SUN JUN 12 2016 .DISCUSSION... Scattered thunderstorms have developed across portions of the forecast area this afternoon. Temperatures where there have been thunderstorms have cooled into the lower 70s with other areas still in the low to mid 90s. THunderstorms will continue to move slowly across the forecast area this evening and will die out after sunset. Temperatures will eventually cool into the 70s across the entire forecast area by Monday morning. Monday appears to be similar to today with thunderstorms developing during the afternoon hours and then continuing into the early evening. Temperatures will be rather warm with highs in the lower 90s. Like today, thunderstorms will die out after sunset Monday night. The middle of the week will see somewhat similar weather with scattered thunderstorms developing mainly during the afternoon and early evening hours. Temperatures Tuesday through Thursday will be similar as well with highs in the lower 90s and lows in the low to mid 70s. By Thursday night...a weak cold front will push south into the forecast area bringing more thunderstorms to the region. The front will move through the remainder of the forecast area on Friday bringing more thunderstorms. The cold front should be into central Mississippi by Friday evening. Weak high pressure will build into the region bringing drier and somewhat cooler air. Next weekend appears to be dry as high pressure remains in place over most of the eastern U.S. Temperatures will be at or slightly above normal for Saturday and next Sunday. ARS && .AVIATION... 12Z TAF cycle VFR conditions expected to prevail for most of the period. Patchy light fog is possible at MKL, JBR, and TUP late tonight. Have included VCTS at all sites as isolated to scattered shower and thunderstorm coverage is expected to be better today. Light winds will become SW/W winds today between 5-7 kts today and become light/nearly calm after 13/01z. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 12, 4:20 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CDT SUN JUN 12 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 420 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS ALONG WITH ISOLATED HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:20 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| Jun 12, 5:35 PM CDT | Special Weather Statement | MEG | Tipton | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.